Alert archive / California / Flash Flood Warnings in 2018
Flash Flood Warning 45, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 12, 2018, 4:56 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2018, 4:56 PM PDT (23:56 UTC)
- Expired
- Jul 12, 2018, 7:13 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 174 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 11.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969
WGUS55 KVEF 122356
FFWVEF
CAC071-130300-
/O.NEW.KVEF.FF.W.0045.180712T2356Z-180713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
456 PM PDT THU JUL 12 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern San Bernardino County in southern California...
* Until 800 PM PDT.
* At 455 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across Highway 62 on both sides of Vidal Junction.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Big River, Earp and Vidal Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3413 11489 3414 11471 3432 11472 3432 11461
3422 11458 3420 11427 3417 11426 3417 11429
3414 11432 3413 11435 3412 11437 3411 11441
3408 11444 3408 11483
$$
Morgan2 follow-up statements
307
WGUS75 KVEF 130041
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
541 PM PDT THU JUL 12 2018
CAC071-130300-
/O.CON.KVEF.FF.W.0045.000000T0000Z-180713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
541 PM PDT THU JUL 12 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR
SOUTHEASTERN SAN BERNARDINO COUNTY...
At 540 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain over Highway 62 in and near Vidal Junction. Flash flooding is
expected to begin shortly.
Some locations that will experience flooding include...
Big River, Earp and Vidal Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3413 11489 3414 11471 3432 11472 3432 11461
3422 11458 3420 11427 3417 11426 3417 11429
3414 11432 3413 11435 3412 11437 3411 11441
3408 11444 3408 11483
$$
Morgan732
WGUS75 KVEF 130213
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
713 PM PDT THU JUL 12 2018
CAC071-130221-
/O.CAN.KVEF.FF.W.0045.000000T0000Z-180713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
713 PM PDT THU JUL 12 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SAN BERNARDINO COUNTY IS
CANCELLED...
Thunderstorms with heavy rain dissipated around Vidal Junction prior
to 630 PM. Flooding is no longer expected to pose a threat for the
area around Highway 95 and State Route 62 near Vidal Junction.
LAT...LON 3413 11489 3414 11471 3432 11472 3432 11461
3422 11458 3420 11427 3417 11426 3417 11429
3414 11432 3413 11435 3412 11437 3411 11441
3408 11444 3408 11483
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:04 PM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 12, 3:04 PM PDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 304 PM PDT Thu Jul 12 2018 .SYNOPSIS...Thunderstorms with the potential of heavy rain will continue through the evening before dissipating overnight. A very moist airmass will remain firmly in place through Friday before a slow decline in thunderstorm activity is expected over the weekend the weekend while temperatures begin to rise. && .SHORT TERM...through Friday night Scattered to numerous thunderstorms with heavy rain covering southern Nevada and northwest Arizona. Storms more isolated over western San Bernardino, Inyo and Esmeralda County. Have added the Lake Mead Natl Rec Area, Laughlin and Bullhead City to the Flash Flood Watch due to the potential of flooding around Cottonwood Cove and Bullhead City due to strong storms producing heavy rain in the general area. Beginning to see first signs of storm clustering together over northeast Lincoln County. Storms are developing toward the south along leading edge of cold pools. Model output has somewhat consistent suggesting that these storms will continue to propagate southward through south central Nevada, reaching Clark and southern Nye County sometime after 8 pm this evening. With that stated, all this afternoons action around Clark County has likely taken some fire out of the atmosphere for any later fireworks. See how thing look in several more hours but at any rate if you are in Pahrump and Las Vegas keep an eye out from the northeast this evening. Not much change on Friday. Convection over the higher terrain favored to ignite after 10 am with greatest coverage over Mohave County, Inyo County, southern Nevada and the Mojave Natl Preserve. Another day of cold pools may keep convection going through Friday evening across Esmeralda, Nye and Lincoln Counties, but not pushing as far south as Clark County. .LONG TERM...Saturday and beyond Monsoon moisture will remain in place through the next week. High pressure overhead will continue to inhibit storm development and increase temperatures in the lower elevations this weekend. Activity will be mainly driven by diurnal heating over the high terrain. There is some indication of a wave slowly moving into the area sometime in the late Sunday through Tuesday timeframe. This could bring another increase in activity to parts of the area (most likely south of I-15). && .AVIATION...For McCarran...Air mass around the Las Vegas Valley has stabilized with radar showing a downward trend in thunderstorms around the valley. Isolated to scattered thunderstorms are occurring within all corridors. Later this evening expecting greatest coverage of thunderstorms will be within the Mormon Mesa corridor. Moderate confidence that outflow winds from the northeast will reach the valley sometime between 04z and 06z this evening. I would estimate peak winds gusts to be around 25 kts. Otherwise expecting mostly cloudy skies tonight and Friday with ceilings above 12 kft. Otherwise, winds should come down below 10 knots tonight, remaining out of the southeast. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms will continue across the area before dissipating overnight. Showers and thunderstorms will develop as early as late morning across the higher elevations Friday before coverage of activity spreads into the valleys. Storms affecting the terminals will likely produce heavy wind and gusty, erratic winds. Stronger storms could also reduce visibility and lower cigs to 5k-9k feet. Outside of storms, winds will favor the southerly direction around 10 knots this evening before decreasing overnight. && .SPOTTER INFORMATION STATEMENT...Active monsoon conditions are expected again today. Spotter activation may be needed, especially for areas north of Las Vegas. Regardless of activation, spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM...Wolcott For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 12, 2:42 PM PDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT THU JUL 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM FLASH FLOOD 15 SE DEEP SPRINGS 37.23N 117.78W
07/11/2018 INYO CA LAW ENFORCEMENT
CHP REPORTS FLASH FLOODING 20 MILES UP
EUREKA VALLEY RD.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:21 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 12, 2:51 AM PDT | Flash Flood Watch | VEF | Inyo | 21 hr |
| Jul 12, 11:15 AM PDT | Flash Flood Warning | VEF | San Bernardino | 53 min |
| Jul 12, 11:26 AM PDT | Flash Flood Warning | VEF | San Bernardino | 65 min |
| Jul 12, 12:48 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 12, 1:50 PM PDT | Flash Flood Warning | VEF | San Bernardino | 110 min |
| Jul 12, 2:04 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 12, 3:02 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 12, 3:03 PM PDT | Flash Flood Warning | VEF | San Bernardino | 104 min |
| Jul 12, 4:20 PM PDT | Flash Flood Warning | VEF | San Bernardino | 88 min |
| Jul 12, 4:51 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
Nearby
Flash Flood Warnings in California, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.